Existence of optimal strategies for a fire confinement problem

Alberto Bressan, Camillo de Lellis

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

We consider a class of variational problems for differential inclusions related to the control of forest fires. The area burned by the fire at time t > 0 is modeled as the reachable set for a differential inclusion P x ∈ F(x) starting from an initial set R0. To block the fire, a barrier can be constructed progressively in time at a given speed. In this paper we prove the existence of an optimal strategy, which minimizes the value of the area destroyed by the fire plus the cost of constructing the barrier.

Original languageEnglish (US)
Pages (from-to)789-830
Number of pages42
JournalCommunications on Pure and Applied Mathematics
Volume62
Issue number6
DOIs
StatePublished - Jun 1 2009

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Existence of optimal strategies for a fire confinement problem'. Together they form a unique fingerprint.

  • Cite this